Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 172, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Oct 8, 2009, 7:55 PM CDT for 4 counties in Missouri. It was in force for 14 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 8, 2009, 7:55 PM CDT (00:55 UTC)
- Expired
- Oct 9, 2009, 10:00 AM CDT
- In force
- 14 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Howell County, MO, Oregon County, MO, Ozark County, MO, Shannon County, MO
The radar
The Springfield radar (KSGF), 167 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 10:40 PM CDT | FLASH FLOOD | 4 Nw West Plains, MO | ROAD WASHED OUT 4 MILES NORTHWEST OF TOWN. |
| Oct 9, 6:10 AM CDT | FLASH FLOOD | Eminence, MO | SOME SMALL STREAMS IN COUNTY BEGINNING TO FLOOD. |
| Oct 9, 6:10 AM CDT | HEAVY RAIN 3.25 | Alley Spring, MO | |
| Oct 9, 7:30 AM CDT | FLASH FLOOD | Tecumseh, MO | SEVERAL COUNTY ROADS IN AREA FLOODED OVERNIGHT |
| Oct 9, 8:30 AM CDT | FLASH FLOOD | 1 W Couch, MO | HWY A 2 MILES BEFORE HWY E CLOSED DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 165 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -367 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 090055
FFWSGF
MOC091-149-153-203-090600-
/O.NEW.KSGF.FF.W.0172.091009T0055Z-091009T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 PM CDT THU OCT 8 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
OZARK COUNTY IN SOUTHWEST MISSOURI...
SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 100 AM CDT.
* AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE MOVING
INTO THE WARNED AREA. RAINFALL RATES GREATER THAN AN INCH PER
HOUR ARE OCCURRING WITH THESE STORMS...WITH THE HEAVY RAINFALL
EXPECTED TO PERSIST FOR THE REST OF THE EVENING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE KK AT GLADDEN CREEK JUST NORTH OF AKERS...
ROUTE H...3 MILES EAST OF WINONA...
HIGHWAY 142 AT THE SPRING RIVER WEST OF LANTON...
HIGHWAY 142 AT THE BENNETTS RIVER WEST OF MOODY...
ROUTE K...3 MILES SOUTHWEST OF POTTERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3709 9103 3708 9122 3683 9122 3682 9111
3649 9113 3650 9278 3681 9277 3680 9210
3705 9209 3705 9167 3742 9165 3742 9118
3721 9113 3714 9102
$$
SCHAUMANN3 follow-up statements
000
WGUS73 KSGF 090229
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
929 PM CDT THU OCT 8 2009
MOC091-149-153-203-090600-
/O.CON.KSGF.FF.W.0172.000000T0000Z-091009T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHANNON MO-HOWELL MO-OREGON MO-OZARK MO-
929 PM CDT THU OCT 8 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
HOWELL...OREGON...OZARK AND SHANNON COUNTIES...
AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RAINFALL RATES OF THREE QUARTERS OF AN INCH TO INCH PER HOUR WERE
OCCURRING ACROSS PORTIONS OF THE WARNING AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE KK AT GLADDEN CREEK JUST NORTH OF AKERS...
ROUTE H...3 MILES EAST OF WINONA...
HIGHWAY 142 AT THE SPRING RIVER WEST OF LANTON...
HIGHWAY 142 AT THE BENNETTS RIVER WEST OF MOODY...
ROUTE K...3 MILES SOUTHWEST OF POTTERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3709 9103 3708 9122 3683 9122 3682 9111
3649 9113 3650 9278 3681 9277 3680 9210
3705 9209 3705 9167 3742 9165 3742 9118
3721 9113 3714 9102
$$
LINDENBERG000
WGUS53 KSGF 090538
FFWSGF
MOC091-149-153-203-091500-
/O.EXT.KSGF.FF.W.0172.000000T0000Z-091009T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1238 AM CDT FRI OCT 9 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
OZARK COUNTY IN SOUTHWEST MISSOURI...
SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 1000 AM CDT.
* AT 1232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE KK AT GLADDEN CREEK JUST NORTH OF AKERS...
ROUTE H...3 MILES EAST OF WINONA...
HIGHWAY 142 AT THE SPRING RIVER WEST OF LANTON...
HIGHWAY 142 AT THE BENNETTS RIVER WEST OF MOODY...
ROUTE K...3 MILES SOUTHWEST OF POTTERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3709 9103 3708 9122 3683 9122 3682 9111
3649 9113 3650 9278 3681 9277 3680 9210
3705 9209 3705 9167 3742 9165 3742 9118
3721 9113 3714 9102
$$
ANGLE000
WGUS73 KSGF 091157
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 AM CDT FRI OCT 9 2009
MOC091-149-153-203-091500-
/O.CON.KSGF.FF.W.0172.000000T0000Z-091009T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHANNON MO-HOWELL MO-OREGON MO-OZARK MO-
657 AM CDT FRI OCT 9 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
HOWELL...OREGON...OZARK AND SHANNON COUNTIES...
AT 654 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE KK AT GLADDEN CREEK JUST NORTH OF AKERS...
ROUTE H...3 MILES EAST OF WINONA...
HIGHWAY 142 AT THE SPRING RIVER WEST OF LANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3709 9103 3708 9122 3683 9122 3682 9111
3649 9113 3650 9278 3681 9277 3680 9210
3705 9209 3705 9167 3742 9165 3742 9118
3721 9113 3714 9102
$$
ANGLEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 5:50 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Oct 8, 5:50 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
550 PM CDT THU OCT 8 2009
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
VISIBLE SATELLITE INDICATES SIGNIFICANT CLOUD BREAKS HAVE
DEVELOPED ACROSS NORTHERN ARKANSAS AND FAR NORTHEAST OKLAHOMA.
THESE BREAKS ARE STARTING TO WORK INTO EXTREME SOUTHERN MISSOURI.
THE LATEST SURFACE ANALYSIS INDICATES THAT THE WARM FRONT HAS
SHIFTED NORTH...AND WAS LOCATED FROM EXTREME SOUTHERN TANEY COUNTY
TO NEAR ALTON IN OREGON COUNTY. TEMPERATURES ACROSS NORTHERN
ARKANSAS ARE NEAR 80 DEGREES...WITH DEW POINTS IN THE UPPER 60S TO
AROUND 70 DEGREES. THIS HAS RESULTED IN MLCAPES APPROACHING 1000
J/KG...WITH VERY LITTLE CONVECTIVE INHIBITION.
VERY STRONG LOW LEVEL WIND SHEAR PERSISTS ACROSS SOUTH CENTRAL
MISSOURI WITH A 50 KNOT LOW LEVEL JET IMPINGING ON THE AREA...FROM
THE SOUTHWEST. AT THE SURFACE...A WEAK SURFACE LOW PRESSURE
CONTINUES TO PULL NORTHEAST ALONG THE FRONT. AS OF 5 PM...THIS LOW
WAS LOCATED JUST SOUTH OF TULSA OKLAHOMA. WINDS HAVE BACKED TO
SOUTHERLY JUST EAST OF THIS LOW. MODIFIED HODOGRAPHS YIELD 0 TO 1
KM HELICITIES APPROACHING 400 M2/S2.
WE WILL THEREFORE HAVE TO CLOSELY WATCH THUNDERSTORMS DEVELOPING
IN THE WARM SECTOR...AND THOSE PUSHING OUT OF OKLAHOMA THIS
EVENING. THERE WILL BE AT LEAST MARGINAL TORNADO POTENTIAL IN
CLOSE PROXIMITY TO THE TRIPLE POINT ACROSS FAR SOUTH CENTRAL
MISSOURI. THERE WILL ALSO BE INCREASED DAMAGING WIND POTENTIAL
WITH ANY LINE SEGMENTS THAT CAN DEVELOP GIVEN THE STRONG MOMENTUMS
JUST OFF THE SURFACE.
PLEASE REFER TO THE PREVIOUS DISCUSSION FOR THE HEAVY
RAINFALL/FLOODING ANALYSIS AND FORECAST.
SCHAUMANN
&&
.DISCUSSION...
AN EPISODE OF SIGNIFICANT RAINFALL AND FLOODING CONTINUES ACROSS
PORTIONS OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS. ALTHOUGH
SOUTH CENTRAL MISSOURI HAS BEEN SPARED UP TO THIS
POINT...THE HEAVY RAINFALL WILL SHIFT SOUTH INTO THE AREA STARTING
THIS EVENING. THE MAIN FORECAST FOCUS WAS ON THE NEXT 12
HOURS...WITH THIS EVENT BEGINNING TO WIND DOWN BY FRIDAY MORNING.
THERE ALSO REMAINS A SMALL WINDOW FOR SEVERE STORMS ACROSS SOUTH
CENTRAL MISSOURI INTO THIS EVENING. ONCE THE RAINFALL
ENDS...ATTENTION THEN TURNS TO THE FROST/FREEZE POTENTIAL EARLY
NEXT WEEK.
THE MECHANISMS ARE INDEED IN PLACE FOR THE HEAVY RAINFALL TO
PERSIST INTO TONIGHT. LATEST ANALYSIS AND SHORT TERM MODEL CROSS
SECTIONS INDICATED A BAND OF LOW LEVEL FRONTOGENESIS STRETCHING
FROM NORTHERN ARKANSAS INTO EASTERN KANSAS. STRONG LOW LEVEL
MOISTURE TRANSPORT CONTINUES OVER THIS AREA FROM THE GULF OF
MEXICO. MEANWHILE...A VERY STRONG UPPER LEVEL JET HAS PUT THE
REGION IN AN AREA OF STRONG MID AND UPPER LEVEL ASCENT.
THUS...DEEP UPWARD OMEGA IS IN PLACE. WITH PRECIPITABLE WATER
VALUES OF ONE AND THREE QUARTERS TO TWO INCHES IN PLACE...VERY
HEAVY RAINFALL IS THE RESULT. THE MAIN AXIS OF HEAVY RAINFALL WILL
SLOWLY SHIFT SOUTHEAST WITH TIME TONIGHT WITH THAT FRONTOGENETIC
BAND...WITH MOST OF THE HEAVY RAINFALL OUT OF HERE BY EARLY FRIDAY
MORNING. ALL IN ALL...WIDESPREAD 3 TO 5 INCH AMOUNTS ARE
EXPECTED...WITH LOCALLY HEAVIER AMOUNTS OVER 6 INCHES LIKELY.
ALTHOUGH A WIDE FRONTOGENETIC BAND EXISTS IN THE LOW LEVELS..TWO
DISTINCT SURFACE FRONTS WILL COME INTO PLAY. THE MAIN FRONT OF
FOCUS FOR THE SEVERE POTENTIAL TONIGHT CURRENTLY EXTENDS FROM NEAR
OKLAHOMA CITY TO MOUNTAIN HOME AND POPLAR BLUFF. A VERY MOIST
AIRMASS EXISTS SOUTH OF THIS FRONT...WITH MID 70 SURFACE DEW
POINTS COMMON. THE RICHEST MOISTURE IS STRUGGLING TO GET THROUGH
THE BOSTON MOUNTAINS. CURRENT THINKING IS THAT THIS FRONT WILL
MOVE NORTH ABOUT 40 MORE MILES THIS EVENING...PUTTING A SMALL
PORTION OF SOUTH CENTRAL MISSOURI IN THE TRUE WARM SECTOR.
INSTABILITY IS EXPECTED TO BE VERY LIMITED...WITH MLCAPES AT OR
BELOW 500 J/KG. STRONGER INSTABILITIES WILL REMAIN ACROSS NORTHERN
ARKANSAS WHERE SOME BREAKS IN THE CLOUDS ARE NOTED. GIVEN A VEERED
LOW LEVEL JET...LOW LEVEL HODOGRAPHS DO SUPPORT A MARGINAL TORNADO
THREAT. WITH VERY LOW LCL HEIGHTS...WILL MAINTAIN A MARGINAL
THREAT FOR AN ISOLATED TORNADO ACROSS SOUTH CENTRAL MISSOURI INTO
THIS EVENING. DAMAGING WIND GUSTS ARE ALSO A CONCERN WITH ANY
BOWED STRUCTURES.
FRIDAY THEN LOOKS LIKE A RAW DAY WITH A BRISK NORTH WIND AND COOL
TEMPERATURES. TEMPERATURES WILL STRUGGLE TO REACH 50 DEGREES
ACROSS CENTRAL MISSOURI. AGAIN...THE HEAVIEST RAIN WILL END ACROSS
SOUTH CENTRAL MISSOURI BY FRIDAY MORNING...WITH LIGHTER
PRECIPITATION ENDING FROM WEST TO EAST THROUGHOUT THE DAY. KEPT
THE FOG IN THE FORECAST FOR FRIDAY NIGHT AS WINDS DECREASE WITH
APPROACHING SURFACE HIGH PRESSURE. TEMPERATURES FRIDAY NIGHT WILL
BE AFFECTED BY ALL THE LOW LEVEL MOISTURE PRESENT FROM THE HEAVY
RAINFALL. AM CURRENTLY GOING WITH MID TO UPPER 30S...A MAV/MET
BLEND.
MAINLY WENT DRY INTO EARLY NEXT WEEK WITH THE MAIN STORM TRACK
REMAINING NORTH. MODELS SHOW QUITE A VARIETY WITH RESPECT TO
TEMPERATURES...SO CONFIDENCE REMAINS LOW REGARDING FROST/FREEZE
POTENTIAL. STUCK CLOSER TO WARMER MAV NUMBERS FOR SATURDAY NIGHT
AS MET NUMBERS ARE AWFULLY COOL. GLOBAL MODELS CONTINUE TO GO
SLIGHTLY WARMER FOR EARLY NEXT WEEK AND HAVE MAINTAINED MID TO
UPPER 30S INTO TUESDAY MORNING. LONG WAVE CHARTS CONTINUE TO HINT
AT UPPER LEVEL RIDING STARTING AROUND MIDWEEK...SO HAVE TRENDED
TEMPERATURES UP. THIS MAY BE OUR NEXT SHOT AT PRECIPITATION...BUT
LITTLE MODEL CONSISTENCY DICTATES ONLY SLIGHT CHANCE POPS.
SCHAUMANN
&&
.AVIATION...
THE FORECAST CHALLENGE FOR THE 24 HOUR TAF PERIOD WILL BE
THUNDERSTORMS...IFR CEILINGS AND VISIBILITY WITH PRECIPITATION...AND
LOW LEVEL WIND SHEAR. CONDITIONS WILL CONTINUE TO DEGRADE ACROSS THE
AREA TODAY FROM WEST TO EAST AS THE FRONT TRAVERSES THE AREA. WINDS
WILL SHIFT OUT OF THE NORTHWEST OVERNIGHT BEHIND THE FRONT.
KARDELL
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, Oct 8, 7:46 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 746 PM CDT THU OCT 8 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-100100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 746 PM CDT THU OCT 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. HEAVY RAINFALL WILL LIKELY LEAD TO FLASH FLOODING THROUGH EARLY FRIDAY ACROSS THE ENTIRE OUTLOOK AREA. WIDESPREAD RAINFALL AMOUNTS OF TWO TO FOUR INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE EXPECTED AS A VERY MOIST ATMOSPHERE INTERACTS WITH A SLOW MOVING FRONTAL BOUNDARY. THERE IS AN ENHANCED RISK OF FLASH FLOODING OF AREA STREAMS...CREEKS...LOW WATER CROSSINGS AND OTHER LOW LYING AREAS. MINOR AND POSSIBLY MODERATE RIVER FLOODING IS ALSO POSSIBLE. THERE IS A SLIGHT CHANCE OF SEVERE STORMS SOUTH OF AN EMINENCE TO FORSYTH LINE THROUGH MIDNIGHT AS A WARM FRONT HAS MOVED INTO THE AREA AND HELPED TO DESTABILIZE THE ATMOSPHERE THERE. STRONG WIND SHEAR COMBINED WITH THE INCREASED INSTABILITY WILL CREATE A CHANCE FOR DAMAGING STRAIGHT LINE WINDS UP TO 60 MPH AND A LIMITED RISK FOR AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RAINFALL WILL COME TO AN END ACROSS SOUTHERN MISSOURI BY MIDDAY FRIDAY. EXCESS RUNOFF WILL CONTINUE THE RISK OF RESIDUAL FLOODING. CHILLY TEMPERATURES ARE EXPECTED THIS WEEKEND INTO EARLY NEXT WEEK AS A COLD CANADIAN AIRMASS FILTERS INTO THE REGION. LOW TEMPERATURES MAY FLIRT WITH THE FREEZING MARK...OR AT LEAST COLD ENOUGH TO A SUPPORT FROST. CONFIDENCE IN THE POTENTIAL FOR A FROST OR FREEZE IS LOW AT THIS TIME...THOSE SENSITIVE TO A POTENTIAL FROST OR FREEZE ARE URGED TO STAY TUNED TO THE LATEST FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT SOUTH OF AN EMINENCE TO FORSYTH LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Oct 8, 4:40 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
440 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM FLASH FLOOD 4 N GALENA 36.86N 93.47W
10/08/2009 STONE MO EMERGENCY MNGR
COUNTY OFFICIALS HAVE THAT HIGHWAY 413 IS UNPASSABLE
BETWEEN CRANE AND GALENA.
&&
LDOOLEYLocal storm report, Oct 8, 5:42 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
542 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HEAVY RAIN 2 S OZARK 36.99N 93.21W
10/08/2009 E2.10 INCH CHRISTIAN MO NWS EMPLOYEE
&&
LDOOLEYLocal storm report, Oct 8, 5:44 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
544 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM FLASH FLOOD SPRINGFIELD 37.20N 93.29W
10/08/2009 GREENE MO NWS EMPLOYEE
TRUCK MOSTLY SUBMERGED IN PARKING LOT BY FASSNIGHT CREEK.
&&
LDOOLEYLocal storm report, Oct 8, 6:39 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
639 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HEAVY RAIN 2 NE JOPLIN 37.10N 94.49W
10/08/2009 E5.10 INCH JASPER MO PUBLIC
&&
LDOOLEYLocal storm report, Oct 8, 7:21 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
721 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM FLASH FLOOD 3 SW REPUBLIC 37.09N 93.52W
10/08/2009 CHRISTIAN MO EMERGENCY MNGR
WATER RESCUE AT FARM ROAD 186 AND 99 NEAR TERRILL CREEK.
&&
LDOOLEYLocal storm report, Oct 8, 7:50 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
750 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM FLASH FLOOD 2 N GALENA 36.83N 93.47W
10/08/2009 STONE MO EMERGENCY MNGR
HIGHWAY 413 CLOSED AT OLD MILL ROAD.
&&
LDOOLEYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 8:41 PM CDT | River Flood Warning | SGF | Laclede | 13 hr |
| Oct 8, 8:41 PM CDT | River Flood Warning | SGF | Phelps | 15 hr |
| Oct 8, 9:00 PM CDT | River Flood Warning | SGF | Shannon | 13 hr |
| Oct 8, 9:10 PM CDT | Tornado Warning | SGF | Ozark | 15 min |
| Oct 9, 12:52 AM CDT | Flash Flood Warning | SGF | Barry, Barton, Camden, Cedar, Christian, Dade and 16 more | 9 hr |
| Oct 9, 12:58 AM CDT | Areal Flood Warning | SGF | Benton, Morgan, St. Clair, Vernon | 9 hr |
| Oct 9, 5:30 AM CDT | River Flood Warning | SGF | McDonald | 33 hr |
| Oct 9, 7:17 AM CDT | River Flood Warning | SGF | Jasper, Newton | 31 hr |
| Oct 9, 10:00 AM CDT | Areal Flood Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 24 hr |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.